advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Norwood, Missouri, USA:

In December, after being admitted to the hospital to have his appendix removed, my 48 year old husband was diagnosed with type 2 Diabetes. He immediately started following dietitian guidelines and exercise. A local physician started him on 10 mg of glipizide the first time he visited his office a couple days following his release from the hospital. This was his first visit to this physician. Since that time, he has lost 22 pounds and is staying within the acceptable range with his blood sugar. Now he is finding himself extremely tired at the end of his work day as a teacher. He gets dizzy and his feet appear normal but are aching to the point of waking him at night. Before his diagnosis he wasn't having the difficulty with his feet or dizziness. He is also noticing some negative changes in his vision in one eye. We feel that with the dietary and exercising changes he should be feeling better. Is it possible that his problem could be a side effect from the medication?

Answer:

It could be that his glucoses, with dietary compliance and exercise are dropping into the hypoglycemic range. However, you do not indicate whether he is testing at the time of his symptoms. He could be experiencing side effects to the medication, but it appears that he may just need adjustment of the medication or even just diet/exercise. I would talk to his physician.

ABS

DTQ-20040326210039
Original posting 28 Mar 2004
Posted to Type 2 and Pills for Diabetes

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:56
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.